Wednesday, March 16, 2011

Legs?!...don't fail me now!

I've been having some issues with spasticity in my legs.  It seems to be getting worse???? :(  Very frustrating since everything else seems to be, either the same, or better.  I can still walk as far as before, but I feel like I am working harder...it's hard to explain why...just, that if I walk too fast, my legs can't seem to 'coordinate' and I fear stumbling (actually I sometimes do stumble).  And then I have to concentrate on staying balanced.  I'm just not smooth anymore...and I miss being smooth.

I went to see my neuro a couple of weeks ago to get the results of the MRI I had in January.  Seems, whatever I have been doing is preventing those nasty T-cells (?) from passing through the blood-brain barrier, because I have no enhancing lesions! Yeah!  My neuro attributed it to the medication she thought I was still on (I guess the MS nurses forgot to mention that I had gone off Copaxone last year!). When I told her I wasn't on Copaxone, she asked me 3 times over the course of my appointment, "when did you stop taking, Copaxone?"  Hmmmm...if I'm not taking any Copaxone, what could be bolstering my blood-brain barrier???


Now, I haven't told my neuro that I went to Germany and had the procedure done.  That may be a bit childish, but if the neuros are arguing that CCSVI and MS are two separate conditions, then I feel its irrelevant to them whether I have/had CCSVI or not.  Deep down, I know I should probably tell my neuro that I had the procedure done, especially in light of the fact that she thought it was the Copaxone that was preventing the blood-brain barrier leak.  Just not quite ready to do that.

So, back to my legs.  I told my neuro about the spasticity and she has me trying Tizanidine (Baclofen has the opposite effect on me).  I thought I would give it a try, in the hopes that it could alleviate the stiffness in my legs (honestly, sometimes I feel like Forrest Gump...you know the scene... where he's young and has to wear the braces?...well, that's how it feels...although I sometimes think I can relate to Frankenstein as well. LOL)

So far, I'd say I'm not that impressed.  I don't like the way it makes me feel when it eventually kicks in...and let me tell you, I know when that is...I start feeling a bit 'woozy'...not really drowsy (which is one of the side effects) just...'woozy' and I stumble around like I am drunk for the next hour!  And then, when the medication wears off (after about 6 hours), my legs start feeling tighter than they did to start! I'm thinking, I'd rather deal with the stiffness than feel like a drunk for a few hours every day.

My neuro did suggest stretching, which I know I should be doing, but for some reason just can't seem to make the commitment to do it.  Oh well, I'll give the meds a few more weeks, and I think a visit with the physiotherapist is in order.  Maybe she can MAKE me do stretching exercises?! LOL